Louisiana, 2011Damaging Winds in Louisiana, December 22, 2011
December 22, 2011 · NWS LCH · 7 events in 5 counties and zones
A line of thunderstorms moved across the area during the morning hours of the 22nd producing damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $643,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across the area during the morning hours of the 22nd producing damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 21, 11:37 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Dec 21, 11:37 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1137 PM CST WED DEC 21 2011
.DISCUSSION...
06Z TAF ISSUANCE.
&&
.AVIATION...
NOT MUCH CHANGES MADE FROM 00Z ISSUANCE. RADAR SHOWS SHRA
GRADUALLY INCREASING ACROSS SE TX/C LA. BKN/OVC DECK ~2500FT NOW
ACROSS BPT/LCH...AND EXPECTED SHORTLY AT AEX WITH THE INITIAL
ROUND OF SHRA. TSRA/IFR VSBY & CEILINGS PROBABILITY INCREASES
TOWARDS DAYBREAK THROUGH THE LATE MORNING HOURS...AND WILL CONTINUE AT
ALL SITES BEFORE THE AREA OF PRECIP BEGINS TO DIMINISH FROM W TO E
THU AFTERNOON.
DML
&&
.PREV DISCUSSION... /ISSUED 955 PM CST WED DEC 21 2011/
UPDATE...
STILL LOOKING LIKE A DECENT RAINFALL EVENT FROM ROUGHLY LATE
TONIGHT INTO EARLY THURSDAY AFTERNOON. MSAS ANALYSIS SHOWS A
STATIONARY FRONT LOCATED FROM THE SOUTH TIP OF TEXAS TO JUST OFF
OF SOUTHEAST LOUISIANA WITH A DEVELOPING SURFACE LOW ALONG THE
FRONT JUST OFF DEEP SOUTH TEXAS. A VIGOROUS SHORT WAVE IS MOVING
QUICKLY OUT OF NORTHERN OLD MEXICO AND INTO SOUTHWEST TEXAS. SHORT
WAVE WILL CONTINUE TO OPEN UP AND MOVE EASTWARD...WHICH SHOULD HELP
LIFT SURFACE LOW AND STATIONARY FRONT TO THE NORTHEAST. AN INCREASE
IN MOISTURE LIFTING ACROSS THE FRONT AND OVER THE COOLER AIR MASS
SHOULD BEGIN TO OCCUR AFTER MIDNIGHT AND FURTHER RAMP UP AFTER 3 AM
AND BEFORE DAYBREAK OVER SOUTHEAST TEXAS AND INTO EXTREME WESTERN
LOUISIANA...AS UPPER LEVEL JET DYNAMICS BECOME MORE FAVORABLE. PWAT
VALUES INCREASE TO A VERY RESPECTABLE 1.5 INCHES WITH MEAN RH VALUES
OVER 85 PERCENT...SO THERE COULD BE SOME LOCALLY HEAVY RAINFALL IN
PARTS OF UPPER SOUTHEAST TEXAS BEFORE DAYBREAK WHERE THE BEST
CONVERGENCE BETWEEN 85H-7H SETS-UP. RAINFALL AMOUNTS IN PARTS OF
UPPER SOUTHEAST TEXAS COULD NEAR 1.5 INCHES ON AVERAGE BEFORE
DAYBREAK.
ON THURSDAY...RAIN SHIELD WITH EMBEDDED THUNDERSTORMS WILL SPREAD
FROM WEST TO EAST ACROSS THE FORECAST AREA...WITH THE STEADIEST
AND HEAVIEST RAINFALL BETWEEN 6 AM AND NOON. THERE STILL COULD BE
SOME STRONGER SURFACE BASED STORMS OVER LOWER ACADIANA AND ALONG
THE LOWER ATCHAFALAYA BASIN WHERE WARM SECTOR MAY BRIEFLY COME ON
SHORE. THIS WOULD MAINLY BE FROM MID-MORNING TO EARLY AFTERNOON ON
THURSDAY WITH SOME ROTATING CELLS NOT OUT OF THE QUESTION. OVERALL
RAINFALL TOTALS AREA-WIDE FROM ROUGHLY 3 AM AND NOON SHOULD BE
BETWEEN 1 AND 2 INCHES WITH THE HIGHER AMOUNTS IN UPPER SOUTHEAST
TEXAS. AT THIS POINT...THE NUMBERS STILL DO NOT APPROACH FLASH
FLOOD GUIDANCE...BUT MAY SEE SOME ISOLATED MINOR STREET FLOODING
AND PONDING ROADWAYS...ESPECIALLY IN UPPER SOUTHEAST TEXAS.
ADDED LOCALLY HEAVY RAINFALL WORDING TO THE ZONES IN UPPER
SOUTHEAST TEXAS...OTHERWISE JUST MADE SOME MINOR TWEAKS TO THE POP
AND TEMPERATURE GRIDS BASED ON LATEST TRENDS. OVER THE COASTAL
WATERS...WINDS WILL INCREASE TO EXERCISE CAUTION LEVELS LATE
TONIGHT AND EARLY THURSDAY AS SURFACE LOW PASSES.
RUA
PREV DISCUSSION... /ISSUED 550 PM CST WED DEC 21 2011/
DISCUSSION...
00Z TAF ISSUANCE.
AVIATION...
MID LEVEL CLOUD DECK ~5000-8000FT MOVING INTO THE REGION FROM THE
WEST...EXPECTING TO REMAIN VFR THIS EVENING. CEILINGS WILL LOWER
AFTER 06Z...ALONG WITH INCREASING PROBABILITY OF SHRA. TSRA/IFR
VSBY & CEILINGS PROBABILITY INCREASES TOWARDS DAYBREAK...AND WILL
CONTINUE AT ALL SITES BEFORE THE AREA OF PRECIP BEGINS TO DIMINISH
FROM W TO E THU AFTERNOON.
DML
PREV DISCUSSION... /ISSUED 442 PM CST WED DEC 21 2011/
SYNOPSIS...
CLOUDS CONTINUE TO INCREASE OVER WRN PORTIONS OF THE AREA AS SWLY
FLOW ALOFT BRINGS PACIFIC MOISTURE OVER E TX AND LA. RECENT RADAR
IMAGES SHOW A FEW LIGHT RETURNS BEGINNING TO DEVELOP OFF THE UPPER
TX COAST...INDICATING THE BEGINNING OF OUR NEXT RAIN EVENT. SFC
WINDS ARE BECOMING ELY...WITH THE SFC FRONT NEARLY STATIONARY OVER
THE NW GULF FM JUST OFF THE SE LA COAST TO NR BROWNSVILLE. TEMPS
THIS AFTN HAVE WARMED TO NR 70 ACRS S CNTL LA...MID 60S ACRS LOWER
SE TX AND SW LA...WITH TEMPS IN THE UPPER 50S/NR 60 ACRS INTERIOR
PORTIONS OF THE AREA.
DISCUSSION...
AN UPPER LOW OVER NW MEXICO WILL MOVE NE ACRS TX TONIGHT AS AN
OPEN WAVE...ENHANCING ISENTROPIC LIFT OVER THE REGION. THE
STATIONARY SFC FRONT WILL MOVE NE TOWARD THE S LA COASTLINE AS A
WARM FRONT. LOW PRESSURE DEVELOPING NEAR BRO WILL MOVE NE
TONIGHT...AIDING IN THE DEVELOPMENT OF WIDESPREAD RAIN ALONG WITH
SOME ISOLATED THUNDERSTORMS. WITH THE TRACK OF THE SFC LOW
EXPECTED TO CROSS SRN LA...COULD SEE THE INTRUSION OF WARM AIR AND
LOWER 60 DEWPOINTS INTO EXTREME S CNTL LA. THIS COULD RESULT IN AT
LEAST SOME MARGINAL INSTABILITY LATE TONIGHT INTO THURSDAY MORNING
OVER THIS AREA...AS WELL AS THE ADJACENT COASTAL WATERS.
THUS...EXPECT TO SEE A FEW MORE THUNDERSTORMS OVER THE SE ZONES.
HOWEVER...DO NOT ANTICIPATE WIDESPREAD SEVERE WEATHER ALTHOUGH A
FEW STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS OR
ISOLATED TORNADOES POSSIBLE.
IN ADDITION...PRECIP WATER WILL BE RUNNING NEAR 1.5 INCHES...WHICH
IS WELL ABV NORMAL FOR THIS TIME OF YEAR. THIS WILL RESULT IN THE
POTENTIAL FOR SOME SIGNIFICANT RAINFALL...BUT DUE TO THE RATHER
FAST MOVEMENT OF THE SYSTEM...EXPECT WIDESPREAD TOTALS OF 1 TO 1.5
INCHES WITH ISOLATED HIGHER AMOUNTS. THUS...HAVE HELD OFF ON
ISSUANCE OF A FLASH FLOOD WATCH AT THIS TIME.
THE LOW/FRONT WILL MOVE EAST OF THE AREA BY THURSDAY AFTN...WITH
ACTIVITY ENDING FM W TO E LATE IN THE DAY. WILL SEE A BRIEF BREAK
FM THE RAIN ON FRIDAY...WITH THE NEXT IN A SERIES OF DISTURBANCES
TO CROSS THE AREA SATURDAY. MODELS HAVE COME INTO SOMEWHAT BETTER
AGREEMENT ON THE TIMING OF THE SYSTEM...ALTHOUGH THE ECMWF
CONTINUES TO SHOW RAIN SPREADING FURTHER N WITH SLIGHTLY BETTER
QPF VALUES THAN THE GFS. WENT WITH CHC/LIKELY POPS DURING THE DAY
SATURDAY. RAIN WILL TAPER OFF FM W TO E LATE SATURDAY INTO EARLY
CHRISTMAS DAY...WITH A FEW SHOWERS LINGERING OVER THE SE ZONES
CHRISTMAS DAY.
MAINTAINED THE GOING DRY FCST FOR THE PERIOD BEYOND THIS...WITH
SIGNIFICANT DIFFERENCES IN MODEL SOLUTIONS. NEEDLESS TO SAY...FCST
CONFIDENCE IS LOW GOING INTO EARLY NEXT WEEK AS A PROGRESSIVE
PATTERN REMAINS IN PLACE THROUGH THE MIDDLE OF NEXT WEEK.
TEMPERATURES WILL BE NEAR NORMAL THE NEXT COUPLE OF DAYS...TRENDING
TO BELOW NORMAL FOR THE WEEKEND INTO EARLY NEXT WEEK.
MARINE...
EAST WINDS THIS EVENING WILL GRADUALLY BECOME SOUTHEAST OVERNIGHT
AS A STATIONARY FRONT OVER THE NORTHWEST GULF LIFTS NORTH. LOW
PRESSURE DEVELOPING NEAR SOUTH TEXAS WILL MOVE NORTHEAST ACROSS
THE COASTAL WATERS LATE TONIGHT INTO EARLY THURSDAY MORNING.
OFFSHORE FLOW WILL RESUME AS THE LOW/FRONT MOVE EAST. SHOWERS AND
THUNDERSTORMS WILL BECOME WIDESPREAD TONIGHT THROUGH THURSDAY
MORNING...GRADUALLY ENDING FROM WEST TO EAST THURSDAY AFTERNOON.
OFFSHORE FLOW WILL PREVAIL INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 63 45 60 43 / 80 90 10 10 20
KBPT 54 62 46 61 45 / 80 90 10 10 30
KAEX 50 59 43 57 41 / 80 90 10 10 20
KLFT 56 67 46 61 44 / 50 90 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION FROM 4 AM CST THURSDAY THROUGH
THURSDAY MORNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 21, 10:13 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1013 PM CST WED DEC 21 2011
GMZ430-432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-221400-
SABINE LAKE-CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
1013 PM CST WED DEC 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
A VIGOROUS UPPER LEVEL DISTURBANCE WILL HELP LIFT GULF MOISTURE
ACROSS THE REGION WITH OVERRUNNING RAIN DEVELOPING AFTER MIDNIGHT
OVER SOUTHEAST TEXAS AND INCREASING IN INTENSITY AFTER 3 AM OVER
SOUTHEAST TEXAS INTO EXTREME WEST CENTRAL AND SOUTHWEST LOUISIANA.
SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY OVER
UPPER SOUTHEAST TEXAS...WITH RAINFALL AMOUNTS BETWEEN 1 AND 1 1/2
INCHES WITH ISOLATED HIGHER AMOUNTS. WHERE THE HIGHER AMOUNTS
OCCUR...SOME MINOR FLOODING OF STREETS AND LOW LYING...POOR
DRAINAGE AREAS MAY OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SHIELD OF RAIN AND ISOLATED THUNDERSTORMS WILL MOVE FROM WEST TO
EAST ACROSS THE AREA ON THURSDAY MORNING INTO EARLY THURSDAY
AFTERNOON. RAINFALL AMOUNTS WILL TOTAL BETWEEN 1 AND 2
INCHES...WITH SOME LOCALLY HIGHER AMOUNTS. ON THURSDAY...THE
HEAVIEST RAINFALL WILL BE POSSIBLE OVER SOUTHWEST AND CENTRAL
LOUISIANA. IT WILL ALSO BE POSSIBLE FOR SOME STRONG ROTATING
STORMS TO DEVELOP IN THE COASTAL WATERS AND MOVE INTO PORTIONS OF
LOWER ACADIANA AND THE LOWER ATCHAFALAYA BASIN FROM MID-MORNING
THURSDAY INTO EARLY AFTERNOON THURSDAY.
CONDITIONS ARE EXPECTED TO DRY OUT ON THURSDAY NIGHT INTO
FRIDAY...BEFORE ANOTHER SYSTEM BRINGS A CHANCE OF RAIN ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ435-450-452-455-470-472-475-221400-
VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1013 PM CST WED DEC 21 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TONIGHT
WINDS WILL INCREASE OUT OF THE SOUTHEAST LATE TONIGHT AS A SURFACE
LOW APPROACHES THE COASTAL WATERS. WIND SPEEDS WILL BE BETWEEN 15
AND 20 KNOTS. RAIN WILL ALSO INCREASE DURING THE NIGHT FROM WEST
TO EAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MODERATE WINDS FROM THE SOUTHEAST WILL BECOME MODERATE OUT OF THE
NORTH ON THURSDAY AS A SURFACE LOW PASSES ACROSS THE COASTAL
WATERS. SOME STORMS WITH STRONG WIND GUSTS WILL BE POSSIBLE OFF
THE SOUTH CENTRAL LOUISIANA COAST AND OVER THE VERMILION BAY FROM
MID-MORNING THURSDAY INTO EARLY THURSDAY AFTERNOON.
STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER THE WEEKEND AS
ANOTHER SURFACE LOW IS FORECAST TO MOVE ACROSS THE GULF OF MEXICO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
In the hours before
Special weather statement, Dec 22, 4:08 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CST THU DEC 22 2011
LAZ041-073-TXZ216-221115-
CALCASIEU LA-ORANGE TX-WEST CAMERON LA-
408 AM CST THU DEC 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 515 AM CST...
AT 407 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF WEST ORANGE...MOVING NORTHEAST
AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST ORANGE BY 415 AM...
VINTON BY 430 AM...
EDGERLY BY 435 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2983 9381 2984 9381 2987 9379 2997 9377
2998 9379 3023 9364 3017 9342 2978 9368
SWEENEYThunderstorm Wind, Calcasieu
- When
- December 22, 4:30 AM CST
- Where
- Calcasieu County, De Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 30.450, -93.430
Trees were reported down along a road in DeQuincy.
Thunderstorm Wind, Calcasieu
- When
- December 22, 4:40 AM CST to 5:00 AM CST
- Where
- Calcasieu County, Sulphur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.230, -93.370
Trees and power lines were reported down across Sulphur and Carlyss. A broken gas line resulted from one downed tree along Granger Road.
Thunderstorm Wind, Calcasieu
- When
- December 22, 5:00 AM CST to 5:30 AM CST
- Where
- Calcasieu County, Lake Charles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 30.230, -93.200
Trees and power lines were reported down across Lake Charles and Moss Bluff as a result of the passing storms.
Thunderstorm Wind, Beauregard
- When
- December 22, 5:17 AM CST
- Where
- Beauregard County, 3.29 mi SSE of Fields
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 30.530, -93.570
Trees were reported down across road on Hwy 389 with the road blocked.
Thunderstorm Wind, Jefferson Davis
- When
- December 22, 6:00 AM CST to 6:15 AM CST
- Where
- Jefferson Davis County, 0.39 mi E of Jennings
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.221, -92.663
A storm damaged at least 3 buildings around Jennings including a business that had its roof torn off and a cinder block wall cracked. Power was also cut to some residents in the area. Winds were estimated to be between 50 and 75 mph.
Thunderstorm Wind, Lafayette
- When
- December 22, 7:15 AM CST
- Where
- Lafayette County, 2.19 mi W of Torian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 30.246, -92.066
A fireworks tent was blown apart along I-10 at Ambassador Caffery Parkway. 55 gallon drums that were used for anchoring were scattered about the parking lot and a forklift at the tent was pushed onto its side.
Thunderstorm Wind, St. Landry
- When
- December 22, 7:15 AM CST
- Where
- St. Landry County, 0.42 mi ESE of Port Barre
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.549, -91.943
Storms damaged the old Fruit of the Loom plant in Port Barre. Winds pulled off portion of the gutter and ripped a hole in the roof where nearly 2 feet of water drained into the building. Additional damage was reported to a Subway at King’s Truck Stop on Highway 190.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 22, 20117 injured · $3.2 million · EF3 · 18 events
- Heavy Snow and High Wind in New Mexico, December 22 to 25, 20111 death · 2 injured · 65 kt wind · 23 events
- Tornadoes and Damaging Winds in Alabama, December 22, 2011$248,000 · EF1 · 14 events
- Damaging Winds in Mississippi, December 22, 2011$257,000 · 60 kt wind · 5 events
- Tornado and Damaging Winds in Louisiana, December 22, 2011$51,000 · EF1 · 8 events
- Winter Weather in Kansas, December 22, 20114 injured · $25,000 · 2 events
- High Wind and Strong Wind in California, December 22 to 23, 20111 injured · $30,000 · 65 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 22, 20116 events
- Heavy Snow in New Mexico, December 22 to 24, 20115 events
- High Wind in California, December 22 to 23, 201162 kt wind · 4 events
- Heavy Snow in New Mexico, December 22 to 24, 20114 events
- Heavy Snow in Arizona, December 22 to 23, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357912, 357913, 357914, 357915, 357916, 357917, 357918.